MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE QM710; POWERED WHEELCHAIR

SUNRISE MEDICAL (US) LLC QUICKIE QM710; POWERED WHEELCHAIR
Model Number EIPW11
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 09/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per (b)(6), he also states that this isn't the first time his client has flipped a chair.She has done this in a different non-quickie brand wheelchair.The end user has not used her current chair since the accident.The dealer states the incline where the incident occurred isn't too steep.It's an incline on the sidewalk located at the apartments where the end user lives.By incline, the dealer is referring to the slope on the sidewalk where pedestrians walk up onto and down off of the sidewalk.The qm7-series owner's manual states on page 10, section s.To reduce the risk of a fall, tip-over or loss of control, point 1.Never use your chair on a slope unless you are sure you can do so without losing traction.Point 2.Always go as straight up and as straight down as you can.Do not "cut the corner" on a slope or ramp.Do not turn or change direction on a slope.Point 4.Keep your chair moving at a slow, steady speed.Keep control over the chair at all times.On a descent, do not let your chair accelerate beyond its normal speed.Upon reviewing the complaint and based on what the dealer has stated, sunrise medical has determined that it is likely the chair tipped over due to the end user not adhering to the instructions/warnings as listed above in the owner's manual.There were no allegations of malfunction or defect made against the subject wheelchair.No further investigation will be performed by sunrise medical.
 
Event or Problem Description
On (b)(6) 2018 dealer (b)(6) called sunrise medical to report that the client flipped her chair over onto the right side.Per (b)(6), the client stated, "she was coming down an incline and turning right then to the left and then spun all the way around to the right and tipped over".(b)(6) says the client flipped her chair on (b)(6) 2018 and received medical attention same day at (b)(6) hospital.Per (b)(6), the client allegedly suffered a cracked rib.

Brand Name
QUICKIE QM710
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 business park ave.
fresno CA 93727
MDR Report Key7976404
Report Number2937137-2018-00013
Device Sequence Number1421278
Product Code ITI
UDI-Device Identifier05022408052363
UDI-Public05022408052363
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K083249
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberEIPW11
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2018
Initial Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR
Patient Weight89